A 39-year-old woman with a history of chronic back pain due to spinal haemangiomas, multiple malignancies and depression was brought by Emergency medical servicesS to the emergency centre (EC) after being found unresponsive on the bathroom floor. The patient had an exacerbation of her back pain the previous day for which she admitted to taking double her usual dose of oxycodone, in addition to alprazolam, lorazepam, diphenhydramine and a glass of wine. She reported that she lost consciousness and was down for over 8 hours. In the EC, she complained of right forearm pain which was accompanied by mild diffuse soft-tissue swelling and decreased sensation in the right hand. Radial pulse was intact. Creatine kinase was found to be at 4663 U/L. The patient was found to have acute compartment syndrome and underwent emergent forearm fasciotomy. She eventually regained full function of the right arm.
- drugs: musculoskeletal and joint diseases
- drugs misuse (including addiction)
- unwanted effects / adverse reactions
- drug interactions
Statistics from Altmetric.com
Contributors AS reviewed the literature, collected the data and prepared the manuscript draft and submitted it to the journal. AH critically reviewed the intellectual and linguistic contents of the work and made necessary edits. Both AS and AH planned the conduct of the case report. Both authors also approved the final version to be published and can be held accountable for all aspects of the work.
Funding This research received no specific grant from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.